Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at May 1, 2011, 3:31 PM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 2, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:31 PM CDT (20:31 UTC)
- In effect from
- May 2, 2011, 1:00 AM CDT
- Expired
- May 2, 2011, 7:49 AM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 905 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS74 KAMA 012031 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SUN MAY 1 2011 OKZ001>003-TXZ001>007-011-012-016-017-020445- /O.NEW.KAMA.FZ.W.0002.110502T0600Z-110502T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 331 PM CDT SUN MAY 1 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TIMING: FREEZING TEMPERATURES WILL BE POSSIBLE BETWEEN 1 AM CDT AND 10 AM CDT MONDAY MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE WARNING AREA. * IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED WHERE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GARCIA
3 follow-up statements
865 WWUS74 KAMA 020310 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT SUN MAY 1 2011 OKZ001>003-TXZ001>007-011-012-016-017-021115- /O.CON.KAMA.FZ.W.0002.110502T0600Z-110502T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 1010 PM CDT SUN MAY 1 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TIMING: TEMPERATURES AT OR BELOW FREEZING...32 DEGREES...CAN BE EXPECTED BETWEEN 1 AM CDT AND 10 AM CDT MONDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE WARNING AREA. * IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED WHERE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MBS
948 WWUS74 KAMA 020949 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 449 AM CDT MON MAY 2 2011 OKZ001>003-TXZ001>007-011-012-016-017-021800- /O.NEW.KAMA.FZ.A.0002.110503T0600Z-110503T1500Z/ /O.CON.KAMA.FZ.W.0002.000000T0000Z-110502T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 449 AM CDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL INTO THE UPPER 20S TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE WARNING AREA THIS MORNING. TEMPERATURES SHOULD CLIMB TO ABOVE FREEZING BY 10 AM. ANOTHER NIGHT OF SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED WHERE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TAB
260 WWUS74 KAMA 021249 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 749 AM CDT MON MAY 2 2011 OKZ001>003-TXZ001>007-011-012-016-017-022100- /O.CAN.KAMA.FZ.W.0002.000000T0000Z-110502T1500Z/ /O.CON.KAMA.FZ.A.0002.110503T0600Z-110503T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 749 AM CDT MON MAY 2 2011 ...FREEZE WATCH FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TEMPERATURE: FREEZING TEMPERATURES ARE NO LONGER EXPECTED THIS MORNING. SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED WHERE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at May 1, 3:29 PM CDT, 2 minutes earlier.
Area forecast discussion, May 1, 3:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN MAY 1 2011
.DISCUSSION...
MAIN FORECAST CONCERN IS AGAIN POSSIBILITY OF FREEZE ACROSS THE
WESTERN AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE. WINDS ARE FORECAST TO BECOME NORTHERLY AND WEAKEN TO LESS
THAN 10 KTS BY EARLY MONDAY MORNING. THE LIMITING FACTOR IS THE
CLOUD COVER AND MOISTURE. IT APPEARS THAT AS THE UPPER TROUGH MOVES
CLOSER THE REGION THE GREATEST MOISTURE AND THICKER CLOUD COVER
WILL BE PUSHED TO THE EAST AND SOUTHEAST. TEMPERATURES WILL BE
BORDERLINE...ESPECIALLY IN THE SOUTH CENTRAL PANHANDLE FOR THE
AMARILLO AREA. WILL GO AHEAD AND PULL THE TRIGGER ON A FREEZE
WARNING...SINCE TEMPERATURES WILL HAVE A CHANCE TO GO BELOW
FREEZING FOR A FEW HOURS AND IT WILL BE THE SECOND DAY IN THE MONTH
OF MAY. WOULD RATHER FOLKS BE PREPARED JUST IN CASE.
BEST RAIN AND SNOW CHANCES CONTINUE IN THE NORTHWEST TONIGHT...BUT
ANY ACCUMULATIONS WILL REMAIN LIGHT. THEN...AS UPPER TROUGH MOVES
TOWARD THE REGION...FOCUS SHIFTS TO THE SOUTHEAST HALF OF THE
FORECAST AREA. AGAIN POSSIBILITY OF A SNOW MIX FOR SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE BY MORNING...BUT LITTLE TO NO
ACCUMULATION EXPECTED. PRECIPITATION CHANCES BEGIN TO DIMINISH
MONDAY AFTERNOON AS ALL MODELS ARE IN AGREEMENT WITH AXIS OF TROUGH
NEAR THE TEXAS...NEW MEXICO STATE LINE BY 18Z MONDAY. AGAIN
POSSIBILITY FOR A FREEZE ON MONDAY NIGHT...BUT WILL AGAIN BE
BORDERLINE.
DRY CONDITIONS WILL REMAIN IN FORECAST THROUGH NEXT SUNDAY.
HOWEVER...A COLD FRONT WILL PUSH THROUGH THE REGION EARLY
THURSDAY. THERE IS THE POSSIBILITY OF GOOD MOISTURE RETURN LATE
THURSDAY AND INTO FRIDAY. A DRYLINE LOOKS TO BE TAKING SHAPE FOR THE
FRIDAY AFTERNOON PERIOD SO WE WILL HAVE TO WATCH THIS FOR
POTENTIAL THUNDERSTORM DEVELOPMENT LATER IN THE WEEK.
&&
.FIRE WEATHER...
MOISTURE ACROSS THE REGION WILL ALLEVIATE FIRE WEATHER CONCERNS
THROUGH MONDAY. NORTH WINDS ON MONDAY WILL TREND TO EAST AND
SOUTHEAST...WHILE REMAINING BELOW 15 MPH. ELEVATED FIRE WEATHER
CONDITIONS MAY RETURN BY TUESDAY AND WEDNESDAY WITH POSSIBLY
CRITICAL FIRE WEATHER CONCERNS BEHIND A DRYLINE ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 32 54 33 69 40 / 10 20 0 0 5
BEAVER OK 28 60 30 73 40 / 5 10 5 0 5
BOISE CITY OK 28 58 33 70 39 / 20 10 0 0 5
BORGER TX 34 57 38 71 44 / 10 20 0 0 5
BOYS RANCH TX 32 59 35 73 40 / 10 20 0 0 0
CANYON TX 32 55 31 69 39 / 20 20 0 0 0
CLARENDON TX 37 54 37 68 42 / 30 20 0 0 5
DALHART TX 28 58 30 71 36 / 20 10 0 0 0
GUYMON OK 31 60 34 73 41 / 20 10 5 0 5
HEREFORD TX 30 56 31 70 37 / 20 20 0 0 0
LIPSCOMB TX 32 59 33 72 41 / 10 20 5 0 5
PAMPA TX 33 56 35 67 41 / 10 20 0 0 5
SHAMROCK TX 37 55 35 69 41 / 30 20 5 0 5
WELLINGTON TX 38 55 36 70 41 / 40 20 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
SHERMAN.
OK...FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
GARCIA/WYNNE/TRIPPHazardous weather outlook, May 1, 6:00 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT SUN MAY 1 2011 OKZ001>003-TXZ001>020-012100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 600 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CAUTION IS ADVISED ON AREA LAKES THROUGH LATE THIS AFTERNOON DUE TO NORTHEASTERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. A LIGHT RAIN AND SNOW MIX WILL BE POSSIBLE ACROSS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE THIS MORNING. ANY ACCUMULATIONS SHOULD REMAIN AROUND ONE HALF OF AN INCH AND CONFINED TO GRASSY SURFACES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. TEMPERATURES MAY FALL TO NEAR OR JUST BELOW FREEZING TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEAR OR JUST BELOW FREEZING TEMPERATURES WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE INTO MONDAY MORNING AND BE POSSIBLE AGAIN ON TUESDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY AND FRIDAY ACROSS THE WESTERN HALF OF THE PANHANDLES AND AREAWIDE TUESDAY AND SATURDAY DUE TO INCREASING DRY SOUTHWESTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY...WEDNESDAY...FRIDAY...AND SATURDAY.
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in Oklahoma, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.